Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 274, NWS Raleigh, NC

July 27, 20125 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 27, 2012, 6:19 PM EDT for 5 counties in North Carolina. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2012, 6:19 PM EDT (22:19 UTC)
Expired
Jul 27, 2012, 7:15 PM EDT
In force
56 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Alamance County, NC, Durham County, NC, Granville County, NC, Orange County, NC, Person County, NC

The radar

The Raleigh/Durham radar (KRAX), 80 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 6:24 PM EDTTSTM WND DMG5 Nne Schley, NCTREES DOWN NEAR BREEZE AND GUESS ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 1:54 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1258 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1293 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-92 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

664 
WUUS52 KRAH 272219
SVRRAH
NCC001-063-077-135-145-272315-
/O.NEW.KRAH.SV.W.0274.120727T2219Z-120727T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
619 PM EDT FRI JUL 27 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHEASTERN ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
  NORTHERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA
  GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
  NORTHERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHERN PERSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 715 PM EDT

* AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS EXTENDING FROM NEAR BURLINGTON TO 
HILLSBOROUGH TO ROXBORO AND HENDERSON... MOVING EAST AT 25 MPH. 
QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH 
THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  ROUGEMONT...
  BAHAMA...
  SURL...
  HILLSBOROUGH...
  MORIAH...
  BEREA...
  OXFORD...
  HENDERSON...
  NORTH DURHAM...

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 154 AND 259.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 164 AND 206.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3652 7847 3652 7849 3646 7851 3624 7851
      3617 7850 3614 7852 3602 7928 3625 7927
      3625 7916 3631 7915 3641 7894 3655 7879
      3655 7845
TIME...MOT...LOC 2217Z 263DEG 23KT 3624 7903

$$

BADGETT
2 follow-up statements
807 
WWUS52 KRAH 272248
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
648 PM EDT FRI JUL 27 2012

NCC001-272257-
/O.CAN.KRAH.SV.W.0274.000000T0000Z-120727T2315Z/
ALAMANCE NC-
648 PM EDT FRI JUL 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN ALAMANCE
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3646 7855 3645 7856 3646 7851 3625 7851
      3617 7850 3614 7852 3604 7918 3613 7921
      3625 7916 3626 7897 3636 7872 3645 7859
TIME...MOT...LOC 2247Z 263DEG 23KT 3626 7879

$$

NCC063-077-135-145-272315-
/O.CON.KRAH.SV.W.0274.000000T0000Z-120727T2315Z/
DURHAM NC-GRANVILLE NC-ORANGE NC-PERSON NC-
648 PM EDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHERN PERSON...NORTHERN ORANGE...CENTRAL GRANVILLE AND
NORTHERN DURHAM COUNTIES...

AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM.  THIS STORM EXTENDED FROM 
HILLSBOROUGH TO ROUGEMONT TO STOVALL... MOVING EAST AT 25 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... STEM...BEREA...NORTH 
DURHAM...CREEDMOOR...OXFORD AND STOVALL.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 160 AND 259.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 164 AND 206.

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3646 7855 3645 7856 3646 7851 3625 7851
      3617 7850 3614 7852 3604 7918 3613 7921
      3625 7916 3626 7897 3636 7872 3645 7859
TIME...MOT...LOC 2247Z 263DEG 23KT 3626 7879

$$

BADGETT
513 
WWUS52 KRAH 272317
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
717 PM EDT FRI JUL 27 2012

NCC063-077-135-145-272327-
/O.EXP.KRAH.SV.W.0274.000000T0000Z-120727T2315Z/
DURHAM NC-GRANVILLE NC-ORANGE NC-PERSON NC-
717 PM EDT FRI JUL 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PERSON...NORTHERN
ORANGE...CENTRAL GRANVILLE AND NORTHERN DURHAM COUNTIES EXPIRES AT
715 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE 
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL 
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT 
FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3646 7855 3645 7856 3646 7851 3625 7851
      3617 7850 3614 7852 3604 7918 3613 7921
      3625 7916 3626 7897 3636 7872 3645 7859
TIME...MOT...LOC 2248Z 263DEG 23KT 3626 7878

$$

BADGETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 5:55 PM EDT, 24 minutes earlier.

Area forecast discussion, Jul 27, 5:55 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
555 PM EDT FRI JUL 27 2012

.SYNOPSIS...

A COLD FRONT WILL PUSH EASTWARD TOWARDS THE AREA THIS AFTERNOON AND
EVENING...CREATING A PERIOD OF UNSETTLED WEATHER.

&&

.NEAR TERM /THROUGH SATURDAY NIGHT/...
AS OF 555 PM...

...SEVERE THUNDERSTORM WATCH IS IN EFFECT ACROSS THE NORTH UNTIL 10
PM...

PLAN IS TO KEEP THE CURRENT WATCH GOING THROUGH 1000 PM WITH
EXTENSION TO THE SE INTO THE RDU AND FAY AREAS. NOT SURE WHY WE ARE
NOT GETTING ANY REPORTS OF DAMAGE GIVEN THE RADAR SIGNATURES THUS
FAR OVER GUILFORD... ALAMANCE... PERSON AND HALIFAX.

THE CURRENT OUTFLOW BOUNDARY WAS RUNNING OUT AHEAD OF THE CONVECTION
OVER THE NORTHERN PIEDMONT (NORTH OF RDU). THE MOST FAVORABLE AREA
FOR STRONG TO ISO SEVERE DEVELOPMENT APPEARS TO BE OVER THE CENTRAL
PIEDMONT BETWEEN CLT AND RDU WHERE THESE OUTFLOWS MAY WORK TOGETHER.

UPDATES OUT SHORTLY. -BADGETT

ON SATURDAY THE UPPER LEVEL TROUGH WILL MOVE EAST OVER THE AREA WITH
LOW SURFACE PRESSURE OFF OF THE MID-ATLANTIC COASTLINE. HOW FAR EAST
THESE FEATURES SHIFT WILL DETERMINE WHERE CONVECTION WILL BE MORE
LIKELY TOMORROW AFTERNOON. AT LEAST THE EASTERN HALF OF THE CWA
SHOULD HAVE A DECENT CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON INTO
THE EVENING WITH LESS OF A CHANCE TO THE NORTHWEST...BEHIND THE
UPPER LEVEL TROUGH AXIS. A COOLING TREND WILL BEGIN ON SATURDAY WITH
HIGHS ONLY REACHING THE MID-90S. DEWPOINTS WILL ALSO DROP A FEW
DEGREES MAKING SATURDAY MUCH MORE COMFORTABLE THAN FRIDAY AS FAR AS
HEAT INDICES GO. THEREFORE NO HEAT ADVISORY WILL BE ISSUED FOR
SATURDAY AFTERNOON. LOWS SATURDAY NIGHT IN THE UPPER 60S NORTHWEST
TO LOWER 70S SOUTHEAST.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 255 PM FRIDAY...

SUNDAY:THE SIGNIFICANT SHORT WAVE TROUGH THAT WILL AMPLIFY ACROSS
THE MIDDLE ATLANTIC STATES DURING THE LATTER NEAR TERM (DAY TWO) IS
EXPECTED TO MOVE OFFSHORE AND LEAVE CENTRAL NORTH CAROLINA IN
GENERALLY SUBSIDENT TO NEUTRAL DEEP LAYER VERTICAL MOTION ON SUNDAY.
HOWEVER...THE LOW LEVEL FRONTAL ZONE FROM THE LOWER GREAT LAKES TO
THE CENTRAL PLAINS THIS MORNING WILL BE VERY SLOW TO MOVE
SOUTHEASTWARD AND WILL LIKELY STALL -- WITH ONE FRONTAL SEGMENT
ORIENTED FROM SOUTHWEST TO NORTHEAST IN THE IMMEDIATE LEE OF THE
SOUTHERN APPALACHIANS TO A WEAK WAVE OVER THE SOUTH CAROLINA
UPSTATE... AND A MORE EAST WEST BACK DOOR FRONTAL ORIENTATION ACROSS
CENTRAL AND EASTERN NORTH CAROLINA -- BY DAYBREAK. LOW LEVEL
CONVERGENCE  INVOF THIS DIFFUSING (OWING TO BEING LEFT BEHIND BY THE
PARENT SHORT WAVE TROUGH) FRONTAL ZONE AND THE SEA BREEZE...AMIDST
RESIDUALLY RICH BOUNDARY LAYER MOISTURE AT OR ABOVE 70 DEGREES...MAY
SUPPORT ISOLATED TO WIDELY SCATTERED AFTERNOON STORMS OVER SOUTHERN
AND EASTERN NORTH CAROLINA. SOME OF THIS CONVECTION WILL LIKELY
PROPAGATE FROM THE SANDHILLS AND SOUTHERN-CENTRAL COASTAL PLAIN
NORTHWARD INTO PORTIONS OF THE PIEDMONT BEFORE DISSIPATING WITH
NOCTURNAL COOLING DURING THE EVENING. HIGHS IN THE LOWER TO MIDDLE
90S.

SUNDAY NIGHT: SOME OF THIS CONVECTION MAY CONTINUE TO PULSE ALONG
OUTFLOW AND IN RESPONSE TO THE LATE NIGHT ARRIVAL OF DEEPER LAYER
FORCING COURTESY OF THE NEXT SHORT WAVE TROUGH ALOFT...PARTICULARLY
OVER PORTIONS OF THE WESTERN AND SOUTHERN PIEDMONT. LOWS GENERALLY
70 TO 75.

MONDAY AND MONDAY NIGHT: NWP GUIDANCE INDICATES THE APPROACH OF THE
AFOREMENTIONED SHORT WAVE TROUGH ALOFT WILL HELP FURTHER ORGANIZE
AND DEEPEN THE LOW INITIALLY OVER THE SOUTH CAROLINA UPSTATE...WHICH
MAY THEN DRIFT SLOWLY NORTHEASTWARD TOWARD CENTRAL NORTH CAROLINA
EARLY MONDAY. THIS FEATURE WILL FOCUS LOW LEVEL CONVERGENCE AND
ISENTROPIC UPGLIDE IN SOUTH TO SOUTHEAST 850 MILLIBAR FLOW ATOP THE
DIFFUSING FRONTAL ZONE/REMNANT OUTFLOW...AND LEAD TO SCATTERED TO
NUMEROUS STORMS AS THE BOUNDARY LAYER DESTABILIZES AND WARMS INTO
THE MIDDLE 80S TO AROUND 90 DEGREES. HAVE ACCORDINGLY RAISED POPS
INTO THE 40 TO 50 PERCENT CHANCE RANGE. THIS CONVECTION WILL LIKELY
NOCTURNALLY WANE FROM WEST TO EAST AS THE PARENT WAVE ALOFT DRIFTS
TOWARD THE COAST OVERNIGHT.

A LACK OF ANY SIGNIFICANT WIND THROUGH THE COLUMN SUGGESTS THE
STORMS THROUGHOUT THE PERIOD WILL BE DISORGANIZED/PULSE IN
NATURE...CAPABLE OF PRODUCING PRECIPITATION LOADED DOWNBURST WINDS.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
AS OF 255 PM FRIDAY...

A LONG WAVE TROUGH ALOFT WILL PERSIST OVER THE EAST COAST THROUGHOUT
THE WEEK. NUMEROUS SHORT WAVELENGTH EMBEDDED SHORT WAVE TROUGHS OR
IMPULSES... AND A PERSISTENT LOW LEVEL TROUGH/CONVERGENCE AXIS
BENEATH THE CYCLONIC FLOW ALOFT...WILL FAVOR ABOVE AVERAGE AND
DIURNALLY MAXIMIZED CHANCES OF WEAKLY SHEARED PULSE CONVECTION IN
THE 30 TO 40 PERCENT RANGE...AMIDST A VERY MOIST ENVIRONMENT
CHARACTERIZED BY PRECIPITABLE WATER VALUES AROUND TWO INCHES...
THROUGHOUT THE PERIOD. LOWER HEIGHTS WITHIN THE TROUGH ALOFT... AND
AFOREMENTIONED CONVECTION AND ASSOCIATED CLOUD COVER...SHOULD HOLD
TEMPERATURES CLOSER TO AVERAGE - WITHIN A FEW DEGREES OF 90 FOR
HIGHS...AND GENERALLY IN THE LOWER TO MIDDLE 70S FOR LOWS.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 115 PM...

24 HOUR TAF PERIOD: CURRENTLY VFR CONDITIONS ARE PREVAILING AT ALL
LOCATIONS. AS A LOW MOVES OUT OF VIRGINIA TO THE NORTHEAST...AN
ASSOCIATED TROUGH OR WEAK FRONTAL BOUNDARY WILL BE DRAGGED ACROSS
THE AREA THIS AFTERNOON/EVENING. THE BEST CHANCE FOR CONVECTION WILL
BE IN THE TRIAD AT KINT AND KGSO. WITH A CUMULUS FIELD ALREADY
DEVELOPING...THE FOCUS FOR STORMS WILL FIRST BE IN THE NORTHWEST
WITH CONVECTION DEVELOPING IN THE FOOTHILLS OR ROLLING OFF THE
MOUNTAINS LATER THIS AFTERNOON. WHILE A SEVERE WEATHER OUTBREAK IS
NOT ANTICIPATED...A FEW OF THESE CELLS COULD BECOME SEVERE WITH
DAMAGING WINDS BEING THE PRIMARY THREAT. HAVE INCLUDED STORMS AS A
TEMPO GROUP IN THE TRIAD FROM 21Z FRIDAY THROUGH 00Z SATURDAY. AS
THE EVENING PROGRESSES...THE CHANCE FOR SHOWERS AND THUNDERSTORMS
WILL MOVE TO THE EAST AFFECTING KRDU SOMETIME BETWEEN 22Z FRIDAY AND
02Z SATURDAY. THE THREAT WILL CONTINUE IN THE EAST LATER ON BUT HAVE
LEFT MENTION OF THUNDER OUT FOR THE EASTERN SITES AT THIS TIME AS IT
WILL NOT MOVE INTO THE AREA UNTIL AFTER THE CRITICAL TAF PERIOD.
MORE DETAILS FOR THE EAST WILL FOLLOW WITH THE NEXT ISSUANCE AT 00Z
AND WILL AMEND AS NEEDED IN THE SHORT TERM. WINDS SHOULD REMAIN
FAIRLY LIGHT BUT WILL BE SWITCHING TO NORTHWESTERLY AFTER THE
PASSAGE OF THE TROUGH. EASTERN SITES MAY NOT REALIZE THIS WIND SHIFT
HOWEVER AND COULD STAY SOUTHWESTERLY THROUGH THE TAF PERIOD.
REGARDLESS...WINDS WILL BE LIGHT 5-10 KNOTS. THE ONLY VISIBILITY
RESTRICTIONS THROUGH THE TAF PERIOD SHOULD BE WITHIN
THUNDERSTORMS...OTHERWISE NO FOG OR LOW STRATUS IS EXPECTED.

LONG TERM: DIURNAL SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE
POSSIBLE THROUGH THE BULK OF NEXT WEEK WITH MONDAY AFTERNOON BEING
THE LARGEST THREAT FOR SHOWERS AND THUNDERSTORMS AS A LOW DEVELOPS
OVER CENTRAL NORTH CAROLINA.  THIS MAY YIELD PERIODS OF ADVERSE
AVIATION CONDITIONS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR NCZ010-011-026>028-041>043-073>078-083>086-088-089.

&&

SYNOPSIS...ELLIS
NEAR TERM...ELLIS
SHORT TERM...NP
LONG TERM...MWS
AVIATION...ELLIS
Hazardous weather outlook, Jul 27, 6:08 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
608 PM EDT FRI JUL 27 2012

NCZ010-011-026>028-041>043-073>077-083>086-088-282215-
WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
608 PM EDT FRI JUL 27 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 531 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT WILL BE FROM DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN ON SATURDAY OVER
PORTIONS OF THE EASTERN PIEDMONT AND COASTAL PLAIN...WITH A MAIN
THREAT OF DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.

NCZ007>009-021>025-038>040-282215-
PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-
DAVIDSON-RANDOLPH-CHATHAM-
608 PM EDT FRI JUL 27 2012

...SEVERE THUNDERSTORM WATCH 531 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK OF SEVERE STORMS ON THIS AFTERNOON AND
EVENING. THE MAIN THREAT WILL BE FROM DAMAGING WIND GUSTS.

TEMPERATURES IN THE MID AND UPPER 90S...WITH HEAT INDEX VALUES
BETWEEN 100 AND 105 DEGREES...ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.

NCZ078-089-282215-
WAYNE-SAMPSON-
608 PM EDT FRI JUL 27 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT WILL BE FROM DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN ON SATURDAY OVER
PORTIONS OF THE EASTERN PIEDMONT AND COASTAL PLAIN...WITH A MAIN
THREAT OF DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS
SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE.

BADGETT

In the hours before

Local storm report, Jul 27, 4:26 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
426 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     1 W PFAFFTOWN           36.15N  80.31W
07/27/2012                   FORSYTH            NC   TRAINED SPOTTER

            TREES AND POWER LINES DOWN... TIME ESTIMATED BY RADAR

&&

EVENT NUMBER RAH1200742

SEC
Local storm report, Jul 27, 6:04 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
604 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     TSTM WND DMG     1 NNW ELON COLLEGE      36.11N  79.52W
07/27/2012                   ALAMANCE           NC   911 CALL CENTER

            TREE DOWN

&&

EVENT NUMBER RAH1200743

SEC
Local storm report, Jul 27, 6:05 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
605 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     1 NNW ELON COLLEGE      36.11N  79.52W
07/27/2012                   ALAMANCE           NC   911 CALL CENTER

            TREE DOWN

&&

CORRECTED EVENT TIME

EVENT NUMBER RAH1200743

SEC
Local storm report, Jul 27, 6:08 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
608 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     3 NW HAW RIVER          36.12N  79.40W
07/27/2012                   ALAMANCE           NC   911 CALL CENTER

            TREE DOWN

&&

EVENT NUMBER RAH1200744

SEC
Local storm report, Jul 27, 6:12 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
612 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     TSTM WND DMG     1 WSW GLEN RAVEN        36.12N  79.48W
07/27/2012                   ALAMANCE           NC   911 CALL CENTER

            MULTIPLE TREES AND POWER LINES DOWN... TRANSFORMER
            DAMAGED

&&

EVENT NUMBER RAH1200745

SEC
Local storm report, Jul 27, 6:19 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
619 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     2 S ROXBORO             36.37N  78.98W
07/27/2012                   PERSON             NC   911 CALL CENTER

            TREE DOWN AT PIEDMONT ELECTRIC

&&

EVENT NUMBER RAH1200746

SEC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 1:43 PM EDTSpecial Weather StatementRAHRandolph62 min
Jul 27, 2:27 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange, Randolph29 min
Jul 27, 2:35 PM EDTSpecial Weather StatementRAHHalifax25 min
Jul 27, 2:44 PM EDTSevere Thunderstorm WarningRAHHalifax46 min
Jul 27, 3:31 PM EDTSpecial Weather StatementRAHHalifax29 min
Jul 27, 3:54 PM EDTSpecial Weather StatementRAHForsyth51 min
Jul 27, 4:13 PM EDTSevere Thunderstorm WarningRAHForsyth47 min
Jul 27, 4:30 PM EDTSevere Thunderstorm WarningRAHGuilford60 min
Jul 27, 5:05 PM EDTSevere Thunderstorm WarningRAHPerson55 min
Jul 27, 5:32 PM EDTSevere Thunderstorm WarningRAHAlamance58 min
Jul 27, 6:24 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange, Randolph66 min
Jul 27, 6:36 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash, Vance, Warren54 min
Jul 27, 7:04 PM EDTSevere Thunderstorm WarningRAHMontgomery, Randolph, Stanly56 min
Jul 27, 7:05 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Franklin, Granville, Wake55 min
Jul 27, 7:21 PM EDTSpecial Weather StatementRAHWayne54 min
Jul 27, 7:35 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Lee, Moore, Orange, Randolph40 min
Jul 27, 7:43 PM EDTSpecial Weather StatementRAHEdgecombe, Franklin, Halifax, Nash, Wilson62 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.